Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Atlanta, GA

March 26, 2011Emanuel County, Johnson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 26, 2011, 6:43 PM EDT for Emanuel County, Johnson County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 6:43 PM EDT (22:43 UTC)
Expired
Mar 26, 2011, 7:30 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Johnson County, GA

The radar

The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:33 PM EDTHAIL 1.75Kite, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:15 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS52 KFFC 262243
SVRFFC
GAC107-167-262330-
/O.NEW.KFFC.SV.W.0055.110326T2243Z-110326T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THE MOST DANGEROUS PART OF THIS STORM 
  WAS LOCATED 8 MILES SOUTH OF WRIGHTSVILLE...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWAINSBORO...NUNEZ...SUMMERTOWN...STILLMORE...TWIN CITY AND
  GARFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR GEORGIA.

&&

LAT...LON 3256 8201 3254 8203 3255 8209 3253 8213
      3243 8220 3255 8267 3261 8267 3265 8276
      3278 8274 3280 8269 3278 8266 3282 8252
      3276 8243 3278 8240 3281 8242 3283 8235
      3282 8215 3266 8207 3262 8201
TIME...MOT...LOC 2242Z 276DEG 34KT 3260 8265

$$
1 follow-up statement
976 
WWUS52 KFFC 262322
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT SAT MAR 26 2011

GAC107-167-262330-
/O.CON.KFFC.SV.W.0055.000000T0000Z-110326T2330Z/
JOHNSON GA-EMANUEL GA-
722 PM EDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EMANUEL AND JOHNSON COUNTIES...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST GOLF BALL 
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS 
LOCATED NEAR KITE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELLWOOD...MODOC AND SWAINSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR GEORGIA.

&&

LAT...LON 3256 8201 3254 8203 3255 8209 3253 8213
      3243 8220 3255 8267 3261 8267 3265 8276
      3278 8274 3280 8269 3278 8266 3282 8252
      3276 8243 3278 8240 3281 8242 3283 8235
      3282 8215 3266 8207 3262 8201
TIME...MOT...LOC 2322Z 280DEG 37KT 3269 8253

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:33 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 26, 3:33 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT MAR 26 2011

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
COMPLEX LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS THIS AFTERNOON
WAS FUELING SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHEAST
TODAY. WARM FRONT SITUATED ACROSS NORTH GEORGIA TODAY...COMBINED
WITH AMPLE LOW LEVEL FLOW AND DECENT WARM AIR ADVECTION...WAS THE
FOCUS FOR CONVECTION. WITH THE PARENT LOW DRAGGING COLD FRONT INTO
GEORGIA BY EARLY SUNDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE.
GFS SEEMS TO ADVERTISE THE MOST UNSTABLE INSTABILITIES...WITH CAPES
IN THE 1200 TO 1500 J/KG RANGE THIS AFTERNOON...DIMINISHING SLIGHTLY
OVERNIGHT...AND THEN PEAK AGAIN TOMORROW AFTERNOON IN THE SAME
GENERAL RANGE. MODELS ALSO ADVERTISING DECENT SHEAR WITH THE
CONVECTION...WITH 40-70KTS OF 0-6KM SHEAR...AND 30KTS OF 0-1KM SHEAR
THIS AFTERNOON...AND SIMILAR VALUES SUNDAY MORNING. OVERALL...THE
BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS PORTIONS OF CENTRAL
GA...WITH THE 10 PERCENT RISK OF TORNADOES ACROSS PORTIONS OF WEST
CENTRAL GA. THE PRIMARY HAZARDS WILL BE STRONG...DAMAGING
WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. AGAIN...ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH THE STRONGER STORMS.

RAINFALL WILL ALSO NEED TO BE MONITORED AS THIS EVENT CONTINUES TO
UNFOLD. ACROSS NORTH GA...1 TO 1.5 INCHES HAVE ALREADY FALLEN TODAY.
ALTHOUGH OUR RECENT DRY PERIOD HAS KEPT THINGS UNDER CONTROL WITH
THE OBSERVED RAINFALL...WITH AN EXPECTED ADDITIONAL 1 TO 2 INCHES
THROUGH SUNDAY...WILL NEED TO WATCH THIS SITUATION. ISOLATED
FLOODING IS POSSIBLE.

HAVE GONE WITH GENERALLY CATEGORICAL POPS THROUGH EARLY
SUNDAY...THEN LIKELY ACROSS PORTIONS OF THE CWA THROUGH SUNDAY
NIGHT. THE REMAINDER OF THE SHORT TERM REMAINS CHAOTIC...AND HAVE
KEPT CHANCE POPS IN THROUGH MONDAY MORNING AS A WEAK IMPULSE MOVES
ACROSS NORTH GA SUNDAY NIGHT AND INTO EARLY WEEK.

GENERALLY SIDED WITH WARMER LOWS AND COOLER HIGHS THROUGH THE SHORT
TERM TO ACCOUNT FOR SHOWER ACTIVITY AND AMPLE CLOUD COVER ACROSS THE
AREA. BY SUNDAY AFTERNOON...MODELED TEMPERATURES DIFFER
GREATLY...WITH A FEW GUIDANCE NUMBERS FOR A FEW LOCATIONS DIFFERING
BY 20 DEGREES OR MORE. TRIED TO GO WITH A BLEND OF THE GUIDANCE
GIVEN THAT THE GFS SEEMS TO BE HANDLING THE EVENT BETTER...BUT THE
NAM MOS HAS BEEN PERFORMING BETTER OVER THE LAST WEEK. ECMWF SEEMS
TO BE SOMEWHERE IN BETWEEN. AS A RESULT...TEMPERATURES WILL BE
HIGHLY DEPENDENT ON THE PASSAGE OF THE COLD FRONT.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODEL SOLUTIONS STILL NOT AS CONSISTENT WITH THE LONG TERM. WITH
ANOTHER FRONT PUSHING THROUGH THE STATE BY MID WEEK...HAVE CONTINUED
WITH CHANCE TO LIKELY POPS THROUGH EARLY THURSDAY. WITH ECMWF AND
GFS GREATLY DIFFERING BY WEEKS END...HAVE COMPROMISED WITH SLIGHT
CHANCE POPS. APPEARS NEAR NORMAL TEMPERATURES ARE IN STORE THROUGH
THE EXTENDED PERIODS WITH GUIDANCE VALUES MORE IN LINE WITH EACH
OTHER.

31/LGB

&&

.FIRE WEATHER...
WITH RAINY CONDITIONS EXPECTED THROUGH THE WEEKEND AND INTO EARLY
WEEK...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS
TIME.

31/LGB

&&

.AVIATION...
18Z UPDATE...
NEARLY STATIONARY FRONT SITTING JUST SOUTH OF ATL AT 18Z. WINDS TO
THE NORTH OF THE FRONT REMAIN NORTHEAST...AND WINDS TO THE SOUTH
ARE SOUTHWEST. THIS SHOULD KEEP THE METRO AND AHN TAFS IN
NORTHEAST WINDS THROUGH THE EVENING. THUNDER POSSIBLE AT ATL...
CSG...AND MCN THROUGH THE AFTERNOON AND EVENING HOURS. HAVE USED A
COMBINATION OF TEMPO...PROB30...AND PREVAILING TO COVER THE
TSRA...THOUGH TIMING IS VERY UNCERTAIN. CIGS WILL DROP TO IFR AND
POSSIBLY LIFR IN SOME AREAS. COLD FRONT WILL MOVE THROUGH SUNDAY
MORNING...SO DROP CB AROUND 07Z METRO AND LATER FURTHER SOUTH.
WINDS SHIFT TO SOUTHWEST BEHIND THE FRONT WITH SOME GUSTINESS...
WITH CIGS LIFTING AROUND 18Z OR SO.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON OCCURRENCE OF TSRA...LOW ON TIMING AND INTENSITY.
MEDIUM-HIGH CONFIDENCE ON WINDS.
MEDIUM CONFIDENCE ON CIGS/VSBY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  63  44  57 / 100  80  40  40
ATLANTA         55  67  45  58 / 100  70  50  30
BLAIRSVILLE     44  59  40  57 / 100  50  50  30
CARTERSVILLE    55  65  43  61 / 100  50  50  20
COLUMBUS        63  74  54  67 /  80  70  40  40
GAINESVILLE     50  63  44  55 / 100  70  50  30
MACON           61  75  51  62 /  90  80  40  50
ROME            56  63  44  63 / 100  40  50  20
PEACHTREE CITY  58  69  48  59 / 100  80  40  30
VIDALIA         62  79  52  64 /  70  70  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...COWETA...CRAWFORD...CRISP...DODGE...DOOLY...
FAYETTE...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MUSCOGEE...PEACH...PIKE...PULASKI...SCHLEY...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TROUP...TWIGGS...
UPSON...WEBSTER...WILCOX...WILKINSON.

&&

LGB/TDP
Hazardous weather outlook, Mar 26, 10:05 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EDT SAT MAR 26 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1005 AM EDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS STRONG THUNDERSTORMS POSSIBLE TODAY AND
TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
A SURFACE LOW OVER TEXAS AND ASSOCIATED WARM FRONT WILL MOVE
NORTHEAST TODAY AND TONIGHT THROUGH THE SOUTHEASTERN STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING. ISOLATED TORNADOES ARE POSSIBLE IN THE
STRONGER STORMS. VERY HEAVY RAINFALL...LEADING TO ISOLATED
FLOODING...CAN ALSO BE EXPECTED ESPECIALLY ACROSS NORTH GEORGIA.

.DISCUSSION...
INSTABILITY WILL INCREASE TODAY IN THE WAKE OF A WARM FRONT THAT IS
LIFTING NORTH ACROSS THE STATE. CAPES OF 500-1000 CAN BE EXPECTED BY
THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL GEORGIA. VERTICAL WIND
SHEAR WILL INCREASE AS WELL...AS THE SURFACE LOW CURRENTLY IN THE
SOUTHERN PLAINS MOVES CLOSER TO THE SOUTHEAST. THUNDERSTORMS WILL
DEVELOP ACROSS MISSISSIPPI AND ALABAMA LATE THIS MORNING AND EARLY
AFTERNOON...AND WILL MOVE INTO AND DEVELOP ACROSS CENTRAL AND
PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. THE BEST
LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF A LINE FROM
ROME...TO ALPHARETTA...TO ATHENS.

SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA THIS MORNING WILL
GENERALLY REMAIN NORTH OF THE FRONT...AND WILL HELP TO COOL AND
STABILIZE THE ATMOSPHERE IN THAT AREA. HOWEVER...AROUND AN INCH OF
RAIN HAS FALLEN ACROSS THIS AREA WITH AN ADDITIONAL 1 TO 2 INCHES
POSSIBLE...AND ISOLATED FLASH FLOODING WILL BE POSSIBLE AS RAIN
CONTINUES TO MOVE ACROSS NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
SUNDAY. FLOODING FROM HEAVY RAINS REMAINS A THREAT TO MONITOR
THROUGH AT LEAST SUNDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS
EACH DAY THROUGH THURSDAY...EXCEPT FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

TDP

In the hours before

Special weather statement, Mar 26, 5:13 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SAT MAR 26 2011

GAZ048-056>059-262200-
513 PM EDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN SPALDING...NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 600 PM
EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TOWALAGA...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 600 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WALKER MILL...
EXPERIMENT...TOWALAGA...BLACKSVILLE...LUELLA...LOCUST GROVE...
MCKIBBEN...JENKINSBURG...OLA...FINCHERVILLE...JACKSON...WORTHVILLE...
INDIAN SPRINGS STATE PARK...FLOVILLA AND STARK.
Special weather statement, Mar 26, 5:15 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT MAR 26 2011

GAZ038-039-051-262145-
515 PM EDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WILKES...TALIAFERRO AND OGLETHORPE COUNTIES UNTIL 545 PM
EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MAXEYS...MOVING EAST AT
50 MPH.

HAIL UP TO NICKLE SIZE AND WIND GUSTS OF 50 MPH ARE LIKELY AS THIS
STORM MOVES ACROSS WILKES...TALIAFERRO AND OGLETHORPE COUNTIES
THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
STEPHENS...MAXEYS...PHILOMATH...CENTERVILLE...CARTERS
GROVE...RAYLE...TYRONE...CELESTE...NEWTOWN...WASHINGTON...HOLLIDAY
PARK...FLORAL HILL...AONIA...METASVILLE AND DANBURG.
Special weather statement, Mar 26, 5:17 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SAT MAR 26 2011

GAZ031-042-043-262145-
517 PM EDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND DOUGLAS COUNTIES UNTIL 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABILENE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
PAULDING...CARROLL AND DOUGLAS COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE ABILENE...BOWDON
JUNCTION...JOHN TANNER STATE PARK...MOUNT ZION...TEMPLE...TREASURE
LAKE...VILLA RICA...LAKE VAL-DO-MAR...BILL ARP...WINSTON...CHAPEL
HILL...BROWNSVILLE...DOUGLASVILLE...SWEETWATER CREEK STATE PARK AND
LITHIA SPRINGS.
Special weather statement, Mar 26, 5:41 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAR 26 2011

GAZ031-032-262215-
541 PM EDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN PAULDING AND COBB COUNTIES UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALLAS...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PAULDING
AND COBB COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE BRASWELL...NEW HOPE...DALLAS...HIRAM...CROSS
ROADS...POWDER SPRINGS...LOST MOUNTAIN PARK...DUE WEST...KENNESAW...
MABLETON...JIM R MILLER PARK...WHITE WATER PARK...SMYRNA...MARIETTA
AND DOBBINS AIR RESERVE BASE.
Special weather statement, Mar 26, 6:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SAT MAR 26 2011

GAZ032>034-044-045-262245-
611 PM EDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 645 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM EASTERN COBB COUNTY TO
ATLANTA...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS COBB...
DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLTON...BANKHEAD...
CASCADE HEIGHTS...WEST END...SWEET AUBURN...ATLANTIC STATION...
LAKEWOOD PARK...PIEDMONT PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...MIDTOWN...ATLANTA...WHITE WATER PARK...DOBBINS AIR RESERVE
BASE AND VININGS.
Local storm report, Mar 26, 6:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             2 S WARM SPRINGS        32.87N 84.68W
03/26/2011  E1.00 INCH       MERIWETHER         GA   PUBLIC

            AMATUER RADIO OPERATOR REPORTED QUARTER SIZE HAIL

&&

AGIBBS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:25 AM EDTRiver Flood WarningFFCDade39 hr
Mar 26, 10:02 AM EDTFlash Flood WarningFFCFloyd, Gordon4 hr
Mar 26, 2:21 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler39 min
Mar 26, 2:42 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen48 min
Mar 26, 2:46 PM EDTTornado WarningFFCHarris, Troup29 min
Mar 26, 3:10 PM EDTTornado WarningFFCHarris, Meriwether, Talbot35 min
Mar 26, 3:20 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen40 min
Mar 26, 3:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard49 min
Mar 26, 3:38 PM EDTSevere Thunderstorm WarningFFCMeriwether, Talbot, Upson52 min
Mar 26, 3:44 PM EDTTornado WarningFFCMeriwether, Talbot, Upson46 min
Mar 26, 3:46 PM EDTTornado WarningFFCCoweta, Meriwether44 min
Mar 26, 4:01 PM EDTTornado WarningFFCFayette, Spalding44 min
Mar 26, 4:11 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe64 min
Mar 26, 4:32 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette31 min
Mar 26, 4:41 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe, Spalding49 min
Mar 26, 4:44 PM EDTTornado WarningFFCBibb, Crawford, Monroe46 min
Mar 26, 4:51 PM EDTSevere Thunderstorm WarningFFCHarris, Troup39 min
Mar 26, 5:01 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk44 min
Mar 26, 5:10 PM EDTSevere Thunderstorm WarningFFCBaldwin, Butts, Jasper, Jones, Monroe, Putnam50 min
Mar 26, 5:14 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Talbot, Upson46 min
Mar 26, 5:19 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson41 min
Mar 26, 5:19 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot56 min
Mar 26, 5:34 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter, Wilcox41 min
Mar 26, 5:35 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes40 min
Mar 26, 5:45 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington45 min
Mar 26, 5:50 PM EDTTornado WarningFFCCrisp, Dooly40 min
Mar 26, 5:56 PM EDTSevere Thunderstorm WarningFFCUpson34 min
Mar 26, 5:58 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson47 min
Mar 26, 6:09 PM EDTSevere Thunderstorm WarningFFCStewart51 min
Mar 26, 6:25 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox35 min
Mar 26, 6:31 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington, Wilkinson15 min
Mar 26, 6:36 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Lamar, Monroe24 min
Mar 26, 6:51 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington, Wilkinson24 min
Mar 26, 7:06 PM EDTTornado WarningFFCEmanuel28 min
Mar 26, 7:14 PM EDTSevere Thunderstorm WarningFFCClarke, Morgan, Oconee, Oglethorpe46 min
Mar 26, 7:21 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart54 min
Mar 26, 7:30 PM EDTTornado WarningFFCStewart45 min
Mar 26, 7:36 PM EDTSevere Thunderstorm WarningFFCEmanuel24 min
Mar 26, 7:52 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs38 min
Mar 26, 7:54 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield, Wilkes51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.